Journal article icon

Journal article

Theoretical conditions for the coexistence of viral strains with differences in phenotypic traits: a bifurcation analysis

Abstract:

We investigate the dynamics of a wild-type viral strain which generates mutant strains differing in phenotypic properties for infectivity, virulence and mutation rates. We study, by means of a mathematical model and bifurcation analysis, conditions under which the wild-type and mutant viruses, which compete for the same host cells, can coexist. The coexistence conditions are formulated in terms of the basic reproductive numbers of the strains, a maximum value of the mutation rate and the viru...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Publisher's version

Actions


Access Document


Files:
Publisher copy:
10.1098/rsos.181179

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS Division
Department:
Mathematical Institute
ORCID:
0000-0002-5928-6256
Sardanyes, J More by this author
More from this funder
Funding agency for:
Hennessy, M
‘la Caixa’ Foundation More from this funder
Expand funders...
Publisher:
Royal Society Publisher's website
Journal:
Royal Society Open Science Journal website
Volume:
6
Issue:
1
Pages:
Article: 181179
Publication date:
2019-01-09
Acceptance date:
2018-11-26
DOI:
ISSN:
2054-5703
Pubs id:
pubs:953030
URN:
uri:ccaa3bbb-d5a1-4d62-adb7-a9e055c7ebc5
UUID:
uuid:ccaa3bbb-d5a1-4d62-adb7-a9e055c7ebc5
Local pid:
pubs:953030

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP